Alert archive / Idaho / Red Flag Warnings in 2013

Red Flag Warning 16, NWS Pocatello, ID

August 11, 201322 counties in Idaho

NWS Pocatello, ID issued this red flag warning at Aug 11, 2013, 3:35 AM MDT for 22 counties in Idaho. It took effect at Aug 11, 2013, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 11, 2013, 3:35 AM MDT (09:35 UTC)
In effect from
Aug 11, 2013, 12:00 PM MDT
Expired
Aug 11, 2013, 9:03 PM MDT
In force
9 hr
Issued by
NWS Pocatello, ID
All 22 counties

Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Lemhi County, ID, Madison County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID

The radar

The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 09:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Boise Airport, ID (KBOI), launched 00:00Z, 9.6 hours before the alert went out and 259 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Boise Airport, ID at 00:00Z on 2013-08-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Boise Airport, ID at 00:00Z on 2013-08-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-189 J/kg
Mixed-layer LCL
3866 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
141 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

104 
WWUS85 KPIH 110935
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
335 AM MDT SUN AUG 11 2013

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
SOUTHEAST IDAHO FIRE ZONE 475 FROM NOON TODAY TO 11 PM MDT THIS
EVENING... 
...RED FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY
FOR SOUTHEAST IDAHO FIRE ZONES 410 413 422 427 AND 476 FROM NOON
TODAY TO 10 PM MDT THIS EVENING...

IDZ475-112100-
/O.UPG.KPIH.FW.A.0006.130811T1800Z-130812T0400Z/
/O.NEW.KPIH.FW.W.0016.130811T1800Z-130812T0500Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
335 AM MDT SUN AUG 11 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM MDT THIS
EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE 
ZONE 475...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 11 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS
  AFTERNOON AND EVENING. WIND GUSTS UP TO 45 MPH MAY ACCOMPANY
  THUNDERSTORMS AS THEY MOVE THROUGH THE REGION.

* IMPACTS...THUNDERSTORMS MAY PRODUCE ADDITIONAL FIRE STARTS AS
  WELL AS EXACERBATE ONGOING FIRE SUPPRESSION EFFORTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-476-112100-
/O.UPG.KPIH.FW.A.0006.130811T1800Z-130812T0400Z/
/O.NEW.KPIH.FW.W.0016.130811T1800Z-130812T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
335 AM MDT SUN AUG 11 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 422 
AND 476...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF AND SALMON NF...AND FIRE ZONE 476 
  LEMHI AND LOST RIVER RANGE/CHALLIS NF.

* WINDS/RH...WIND GUSTS UP TO 30 MPH AND LOW HUMIDITY WILL DEVELOP
  THIS AFTERNOON.

* HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL
  ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION
  QUICKLY TO WIND DRIVEN EVENTS.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITY MAY EXACERBATE NEW AND 
  ONGOING FIRE MANAGEMENT ACTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF CENTRAL IDAHO.

&&

$$

IDZ410-413-427-112100-
/O.UPG.KPIH.FW.A.0006.130811T1800Z-130812T0400Z/
/O.NEW.KPIH.FW.W.0016.130811T1800Z-130812T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
335 AM MDT SUN AUG 11 2013

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES 410 413
AND 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM MDT THIS
EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

* AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 413 CARIBOU 
  RANGE/CARIBOU NF...AND FIRE ZONE 427 GOOSE CREEK AND RAFT 
  RIVER VALLEY/SOUTHERN SAWTOOTH NF.

* WINDS/RH: WIND GUSTS UP TO 30 MPH AND LOW HUMIDITY WILL DEVELOP
  THIS AFTERNOON.

* HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL
  ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION
  QUICKLY TO WIND DRIVEN EVENTS.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITY MAY EXACERBATE NEW AND
  ONGOING FIRE MANAGEMENT ACTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
2 follow-up statements
799 
WWUS85 KPIH 111950
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
150 PM MDT SUN AUG 11 2013

...RED FLAG WARNING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR
SOUTHEAST IDAHO FIRE ZONE 475 UNTIL 11 PM MDT THIS EVENING... ...RED
FLAG WARNING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHEAST IDAHO
FIRE ZONES 410 413 422 427 AND 476 FROM UNTIL 11 PM MDT THIS
EVENING...

IDZ475-120400-
/O.CON.KPIH.FW.W.0016.000000T0000Z-130812T0500Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
150 PM MDT SUN AUG 11 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS
EVENING FOR THUNDERSTORMS AND GUSTY OUTFLOW WINDS FOR FIRE ZONE
475...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 475 EAST SALMON RIVER 
  MOUNTAINS.

* THUNDERSTORMS: SCATTERED THUNDERSTORMS WILL DEVELOP THIS
  AFTERNOON AND EVENING. WIND GUSTS UP TO 45 MPH MAY ACCOMPANY
  THUNDERSTORMS AS THEY MOVE THROUGH THE REGION.

* IMPACTS...THUNDERSTORMS MAY PRODUCE ADDITIONAL FIRE STARTS AS 
  WELL AS EXACERBATE ONGOING FIRE SUPPRESSION EFFORTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$

IDZ422-476-120400-
/O.CON.KPIH.FW.W.0016.000000T0000Z-130812T0400Z/
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
150 PM MDT SUN AUG 11 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONE 422 AND
476...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 422 SAWTOOTH 
  RANGE/NORTHERN SAWTOOTH NF AND SALMON NF...AND FIRE ZONE 476 
  LEMHI AND LOST RIVER RANGE/CHALLIS NF.

* WINDS/RH...WIND GUSTS UP TO 30 MPH AND LOW HUMIDITY WILL
  DEVELOP THIS AFTERNOON. 

* HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL 
  ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION 
  QUICKLY TO WIND DRIVEN EVENTS.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITY MAY EXACERBATE NEW AND 
  ONGOING FIRE MANAGEMENT ACTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF CENTRAL IDAHO.

&&

$$

IDZ410-413-427-120400-
/O.CON.KPIH.FW.W.0016.000000T0000Z-130812T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
150 PM MDT SUN AUG 11 2013

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM MDT THIS
EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE ZONES
410 413 AND 427...

* AFFECTED AREA...IN IDAHO...FIRE ZONE 410 UPPER SNAKE RIVER 
  VALLEY/IDAHO FALLS BLM...FIRE ZONE 413 CARIBOU RANGE/CARIBOU 
  NF...AND FIRE ZONE 427 GOOSE CREEK AND RAFT RIVER 
  VALLEY/SOUTHERN SAWTOOTH NF.

* WINDS/RH: WIND GUSTS UP TO 30 MPH AND LOW HUMIDITY WILL 
  DEVELOP THIS AFTERNOON. 

* HAINES: MODERATE TO HIGH HAINES INDICES OF 5 AND 6 WILL 
  ENCOURAGE EARLY PLUME DOMINATED FIRES THAT CAN TRANSITION 
  QUICKLY TO WIND DRIVEN EVENTS.

* IMPACTS...GUSTY WINDS AND LOW HUMIDITY MAY EXACERBATE NEW AND 
  ONGOING FIRE MANAGEMENT ACTIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE
APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THE RED FLAG
WARNING FOR PORTIONS OF SOUTHEAST IDAHO.

&&

$$


HTTP://WEATHER.GOV/POCATELLO
497 
WWUS85 KPIH 120303
RFWPIH

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
903 PM MDT SUN AUG 11 2013

...RED FLAG WARNING IS CANCELLED FOR SOUTHEAST IDAHO FIRE ZONES
410 413 427 AND 475...


IDZ410-413-422-427-476-120415-
/O.CAN.KPIH.FW.W.0016.000000T0000Z-130812T0400Z/
UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM-CARIBOU RANGE/CARIBOU NF-
SAWTOOTH RANGE/NORTHERN SAWTOOTH NF-
GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF-
LEMHI AND LOST RIVER RANGE/CHALLIS NF-
903 PM MDT SUN AUG 11 2013

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY
FOR FIRE ZONES 410 413 AND 427...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 

$$

IDZ475-120415-
/O.CAN.KPIH.FW.W.0016.000000T0000Z-130812T0500Z/
EAST SALMON RIVER MOUNTAINS/SALMON NF-
903 PM MDT SUN AUG 11 2013

...RED FLAG WARNING IS CANCELLED FOR THUNDERSTORMS AND GUSTY
OUTFLOW WINDS FOR FIRE ZONE 475...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE RED
FLAG WARNING. 

$$


HTTP://WEATHER.GOV/POCATELLO

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 11, 3:31 AM MDT, 4 minutes earlier.

Area forecast discussion, Aug 11, 3:31 AM MDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
331 AM MDT SUN AUG 11 2013

.DISCUSSION...CURRENT WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL LOW
OFF THE OREGON COAST SLOWLY LIFTING NORTH. THIS IMAGERY ALSO
SHOWS AN DRY SSW DRY SLOT MOVING OVER EXTREME SE IDAHO. MODELS
CONTINUE TO SHOW ISOLATED TO SCATTERED THUNDERSTORMS OVER THE
CENTRAL MOUNTAINS. EXPECT SMALL HAIL AND OUTFLOW WINDS OF AROUND
40 MPH IN AROUND THUNDERSTORMS. LOOK FOR DRY CONDITIONS AND BREEZY
WINDS FOR THE REST OF OUR AREA TODAY. EXPECT TEMPERATURES ABOVE
NORMAL FOR TODAY.

MONDAY THE PACIFIC LOW DRIFTS NORTH OVER VANCOUVER ISLAND. LOOK
FOR A REPEAT OF AFTERNOON THUNDERSTORMS OVER THE CENTRAL MOUNTAINS
IN SOUTH SOUTHWEST FLOW. WINDS WILL REMAIN BREEZY BUT LIGHTER THAN
SUNDAY.

TUESDAY THE PACIFIC LOW MOVES NORTH. HOWEVER MODELS CONTINUE TO
SHOW INSTABILITY IN SOUTHWEST FLOW BRINGING THUNDERSTORMS OVER THE
CENTRAL MOUNTAINS. WINDS ARE STILL SLIGHTLY ELEVATED BUT WILL BE
LIGHTER THAN MONDAY.

WEDNESDAY AND THURSDAY HIGH PRESSURE RIDGING STRENGTHENS OVER THE AREA
BRINGING DRIER CONDITIONS AND RELATIVELY LIGHT WINDS. EXPECT
TEMPERATURES WELL ABOVE NORMAL PARTICULARLY ON THURSDAY.

BY FRIDAY LOOK FOR ELEVATED WINDS AND AFTERNOON THUNDERSTORMS
CHANCES TO RETURN AS A SYSTEM APPROACHES FROM THE PACIFIC
NORTHWEST AND MONSOONAL MOISTURE CREEPS UP FROM THE SOUTH.
SATURDAY EXPECT BREEZY TO MODERATE WINDS AND MOUNTAIN
THUNDERSTORMS AS A SYSTEM MOVES THROUGH THE AREA.

WYATT

&&

.AVIATION...A LOW PRESSURE SYSTEM WAS NOTED LIFTING NORTH ALONG THE
OREGON COAST THIS MORNING WITH A DRY SSW FETCH OVER SE IDAHO.
NUMERICAL MODELS CONTINUE TO HIGHLIGHT THE POTENTIAL FOR AFTERNOON
THUNDERSTORM ACTIVITY NORTH OF A SUN VALLEY TO MACKAY LINE. FAIRLY
DRY AND BREEZY CONDITIONS ARE ANTICIPATED SOUTH OF THIS LINE TODAY.

HUSTON

&&

.FIRE WEATHER...A LOW PRESSURE SYSTEM WAS NOTED LIFTING NORTH ALONG
THE OREGON COAST EARLY THIS MORNING WITH A FAIRLY DRY
SOUTH-SOUTHWEST FETCH LIFTING INTO SE IDAHO. NUMERICAL MODELS
CONTINUE TO SUGGEST THE POTENTIAL FOR THUNDERSTORM ACTIVITY NORTH OF
A SUN VALLEY TO MACKAY LINE TODAY WHILE DRY AND BREEZY CONDITIONS
ARE ANTICIPATED SOUTH OF THIS LINE TO THE UTAH BORDER. THUS...RED
FLAG WARNINGS HAVE BEEN POSTED FOR THUNDERSTORM POTENTIAL ACROSS
FIRE ZONE 475 THIS AFTERNOON/EVE AND GUSTY WINDS/LOW HUMIDITY FOR
FIRE ZONES 422 476 410 427 AND 413. THE UPPER LOW IS EXPECTED TO
DRIFT FURTHER NORTH TO A POSITION OFF VANCOUVER ISLAND MONDAY.
TRAILING DISTURBANCES IN THE SOUTH-SOUTHWEST FLOW ARE EXPECTED TO
HELP TRIGGER AFTERNOON CONVECTION ACROSS THE SALMON MOUNTAIN REGION
ONCE AGAIN MONDAY AFTERNOON. THERE IS A BIG QUESTION AT THIS TIME AS
TO THE AMOUNT OF COVERAGE EXPECTED. BOTH THE GFS AND NAM MODELS
PLACE THE STRONGEST ACTIVITY ALONG A LINE FROM CNTRL OREGON TO
HAMILTON MONTANA CONSISTENT WITH THE LOW MOVING FURTHER NORTH. THE
NAM MODEL HOWEVER...IS FLASHING FAIRLY WIDESPREAD COVERAGE WHICH
INCLUDES THE CENTRAL IDAHO FWX ZONES 475 AND A GOOD PORTION OF 422
AND 476 MONDAY AFTERNOON/EVE. LIKE THE IDEA OF THE FOCUS SHIFTING
FURTHER NORTH BUT WILL CONTINUE TO EVALUATE POTENTIAL FOR ONGOING
CONVECTIVE WARNINGS ACROSS THE CENTRAL MOUNTAINS. BY TUESDAY...A
PACIFIC LOW BEGINS TO MOVE TOWARD THE NW COAST WHILE THE FAIRLY
UNSTABLE SW FLOW PATTERN CONTINUES ACROSS THE CNTRL MOUNTAINS INTO
WRN MONTANA. AS THE LOW APPROACHES THE COAST WEDNESDAY...THE RIDGE
EXPANDS FURTHER NORTH ACROSS THE IDAHO PANHANDLE AND WRN MONTANA
POSSIBLY PROVIDING A BREAK FROM THUNDERSTORM ACTIVITY THROUGH AT
LEAST THURSDAY. BY FRIDAY...THE TROUGH SWINGS INTO THE COAST WITH
INCREASING SW FLOW ALOFT ACROSS IDAHO AND A BREAK DOWN OF THE 500MB
RIDGE WHICH MEANS INCREASING WIND AND INSTABILITY AND LIKELY AN
INCREASE IN FIRE ACTIVITY. FOR THE SECOND NIGHT IN A ROW...THE GFS
IS FLASHING A DRY FRONTAL PASSAGE SOMETIME SATURDAY
AFTERNOON/EVENING. HUSTON

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING
IDZ410-413-427.

RED FLAG WARNING FROM NOON TODAY TO 10 PM MDT THIS EVENING
IDZ422-476.

RED FLAG WARNING FROM NOON TODAY TO 11 PM MDT THIS EVENING
IDZ475.

&&
Hazardous weather outlook, Aug 10, 9:22 AM MDT, 18 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...RESENT
NATIONAL WEATHER SERVICE POCATELLO ID
922 AM MDT SAT AUG 10 2013

IDZ017>025-031-032-111530-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
922 AM MDT SAT AUG 10 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

DAY ONE...TODAY AND TONIGHT

THE THREAT OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING
HAS PROMPTED A RED FLAG WARNING FOR FIRE ZONE 475. ADDITIONALLY GUSTY
SURFACE WINDS AND LOW HUMIDITY HAS RESULTED IN A RED FLAG WARNING
FOR FIRE ZONES 410..413...422...427 AND 476.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GUSTY SURFACE WINDS AND LOW HUMIDITY WILL RESULT IN HIGHER FIRE
RISK SUNDAY. A FIRE WEATHER WATCH IS IN EFFECT FOR SOUTHEAST
IDAHO FIRE ZONES 413 422 427 AND 476 SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 11, 5:59 AM MDTSpecial Weather StatementPIHBlaine, Butte46 min
Aug 11, 1:59 PM MDTSpecial Weather StatementPIHCuster46 min

Nearby

Red Flag Warnings in Idaho, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.